Alert archive / Utah / High Wind Watches in 2008

High Wind Watch 4, NWS Salt Lake City, UT

April 13, 2008

NWS Salt Lake City, UT issued this high wind watch at Apr 13, 2008, 2:18 PM MDT. It took effect at Apr 14, 2008, 3:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 13, 2008, 2:18 PM MDT (20:18 UTC)
In effect from
Apr 14, 2008, 3:00 PM MDT
Expired
Apr 14, 2008, 4:05 AM MDT
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 132018
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
218 PM MDT SUN APR 13 2008

...STRONG COLD FRONT HEADED FOR UTAH...

.A STRONG COLD FRONT WILL APPROACH UTAH AND SOUTHWEST WYOMING ON
MONDAY. POTENTIALLY SEVERE SOUTHWEST WINDS WILL PRECEDE THE FRONT.
THE STRONGEST WINDS ARE LIKELY TO BE OVER THE WESTERN UTAH VALLEYS
AND ALL OF THE UTAH MOUNTAINS. THE COLD FRONT WILL ARRIVE IN
NORTHWEST UTAH MONDAY NIGHT...THEN SPREAD EAST AND SOUTH DURING
THE DAY TUESDAY. COOL HIGH PRESSURE RETURNS BY MID-WEEK. ONLY LIGHT
RAIN AND SNOW IS EXPECTED WITH THIS SPRING STORM.

UTZ003-005-140600-
/O.NEW.KSLC.HW.A.0004.080414T2100Z-080415T1800Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
218 PM MDT SUN APR 13 2008

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING. 

THIS WATCH IS FOR THE GREAT SALT LAKE DESERT AND MOUNTAINS AND FOR
THE TOOELE AND SALT LAKE VALLEY.

SOUTH WINDS WILL INCREASE MONDAY AFTERNOON AND MAY REACH 35 TO 45
MPH SUSTAINED WITH GUSTS NEAR 60 MPH. THE HIGH WINDS WILL CONTINUE
MONDAY NIGHT AND TUESDAY MORNING...AND SHIFT TO NORTHWEST...BEFORE
SLOWLY DIMINISHING.

THE STRONG SOUTH WINDS WILL CREATE DANGEROUS CROSS-WINDS ON ROADS
SUCH AS I-80 FROM SALT LAKE CITY TO WENDOVER. AREAS OF BLOWING
DUST AND DIRT MAY ALSO DEVELOP WHICH COULD SEVERELY RESTRICT
VISIBILITY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

UTZ015-016-140600-
/O.NEW.KSLC.HW.A.0004.080414T2100Z-080416T0000Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
218 PM MDT SUN APR 13 2008

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY AFTERNOON. 

THIS HIGH WINDS WATCH IS FOR WEST CENTRAL UTAH AND THE SOUTHWEST
UTAH VALLEYS. 

SOUTH WINDS WILL INCREASE MONDAY AFTERNOON AND MAY REACH 35 TO 45
MPH SUSTAINED WITH GUSTS NEAR 60 MPH. THE HIGH WINDS WILL DECREASE
SLIGHTLY MONDAY NIGHT BUT WILL RE-DEVELOP TUESDAY MORNING AND
CONTINUE FOR MUCH OF THE DAY.

THE STRONG SOUTH WINDS WILL CREATE DANGEROUS CROSS-WINDS ON ROADS
SUCH AS ROUTES 6 AND 50 AND I-15. AREAS OF BLOWING DUST AND ASH MAY
ALSO DEVELOP WHICH COULD SEVERELY RESTRICT VISIBILITY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

GIBSON
2 follow-up statements
000 
WWUS75 KSLC 140315
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
915 PM MDT SUN APR 13 2008

...STRONG COLD FRONT HEADED FOR UTAH...

.A STRONG COLD FRONT WILL APPROACH UTAH AND SOUTHWEST WYOMING ON
MONDAY. POTENTIALLY SEVERE SOUTHWEST WINDS WILL PRECEDE THE
FRONT. THE STRONGEST WINDS ARE LIKELY TO BE OVER THE WESTERN UTAH
VALLEYS AND ALL OF THE UTAH MOUNTAINS. THE COLD FRONT WILL ARRIVE
IN NORTHWEST UTAH MONDAY NIGHT...THEN SPREAD EAST AND SOUTH
DURING THE DAY TUESDAY. COOL HIGH PRESSURE RETURNS BY MID-WEEK.
ONLY LIGHT RAIN AND SNOW IS EXPECTED WITH THIS SPRING STORM.

UTZ003-005-141200-
/O.CON.KSLC.HW.A.0004.080414T2100Z-080415T1800Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
915 PM MDT SUN APR 13 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING. 

THIS WATCH IS FOR THE GREAT SALT LAKE DESERT AND MOUNTAINS AND
FOR THE TOOELE AND SALT LAKE VALLEY.

SOUTH WINDS WILL INCREASE MONDAY AFTERNOON AND MAY REACH 35 TO
45 MPH SUSTAINED WITH LOCAL GUSTS NEAR 60 MPH. THE HIGH WINDS WILL
CONTINUE MONDAY NIGHT AND TUESDAY MORNING...AND SHIFT TO
NORTHWEST...BEFORE SLOWLY DIMINISHING.

THE STRONG SOUTH WINDS WILL CREATE DANGEROUS CROSS-WINDS ON ROADS
SUCH AS I-80 FROM SALT LAKE CITY TO WENDOVER. AREAS OF BLOWING
DUST AND DIRT MAY ALSO DEVELOP WHICH COULD SEVERELY RESTRICT
VISIBILITY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

UTZ015-016-141200-
/O.CON.KSLC.HW.A.0004.080414T2100Z-080416T0000Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
915 PM MDT SUN APR 13 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY AFTERNOON. 

THIS HIGH WINDS WATCH IS FOR WEST CENTRAL UTAH AND THE SOUTHWEST
UTAH VALLEYS.

SOUTH WINDS WILL INCREASE MONDAY AFTERNOON AND MAY REACH 35 TO
45 MPH SUSTAINED WITH GUSTS NEAR 60 MPH. THE HIGH WINDS WILL
DECREASE SLIGHTLY MONDAY NIGHT BUT WILL RE-DEVELOP TUESDAY
MORNING AND CONTINUE FOR MUCH OF THE DAY.

THE STRONG SOUTH WINDS WILL CREATE DANGEROUS CROSS-WINDS ON ROADS
SUCH AS ROUTES 6 AND 50 AND I-15. AREAS OF BLOWING DUST AND ASH
MAY ALSO DEVELOP WHICH COULD SEVERELY RESTRICT VISIBILITY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 141005
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
405 AM MDT MON APR 14 2008

...STRONG COLD FRONT HEADED FOR UTAH TONIGHT AND TUESDAY...

.A COLD FRONT WILL APPROACH UTAH AND SOUTHWEST WYOMING TODAY.
STRONG SOUTHWEST WINDS WILL PRECEDE THE FRONT. THE STRONGEST WINDS
WILL OVER THE WESTERN UTAH VALLEYS AND ALL OF THE UTAH MOUNTAINS.
THE COLD FRONT WILL ARRIVE IN NORTHWEST UTAH MONDAY NIGHT...THEN
SPREAD EAST AND SOUTH DURING THE DAY TUESDAY. COOL HIGH PRESSURE
RETURNS BY MID-WEEK. ONLY LIGHT RAIN AND SNOW IS EXPECTED WITH
THIS SPRING STORM.

UTZ003-005-142100-
/O.UPG.KSLC.HW.A.0004.080414T2100Z-080415T1800Z/
/O.NEW.KSLC.WI.Y.0011.080414T2100Z-080415T1500Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
405 AM MDT MON APR 14 2008

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM
MDT TUESDAY. 

THIS ADVISORY IS FOR THE GREAT SALT LAKE DESERT AND MOUNTAINS AND
FOR THE TOOELE AND SALT LAKE VALLEYS.

SOUTH WINDS WILL INCREASE LATE MONDAY AFTERNOON AND WILL REACH 25
TO 35 MPH GUSTS NEAR 55 MPH. THE STRONG WINDS WILL CONTINUE MONDAY
NIGHT AND TUESDAY MORNING...AND SHIFT TO NORTHWEST...BEFORE SLOWLY
DIMINISHING BY LATE TUESDAY MORNING.

THE STRONGEST WINDS WILL LIKELY OCCUR IN THE WENDOVER TO DUGWAY
AREAS AND WITHIN THE TOOELE AND RUSH VALLEYS.

THE STRONG SOUTH WINDS WILL CREATE DANGEROUS CROSS-WINDS ON ROADS
SUCH AS I-80 FROM SALT LAKE CITY TO WENDOVER. AREAS OF BLOWING
DUST AND DIRT MAY ALSO DEVELOP WHICH COULD SEVERELY RESTRICT
VISIBILITY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

UTZ015-016-142100-
/O.UPG.KSLC.HW.A.0004.080414T2100Z-080416T0000Z/
/O.NEW.KSLC.WI.Y.0011.080414T2100Z-080416T0000Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
405 AM MDT MON APR 14 2008

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM
MDT TUESDAY. 

THIS WIND ADVISORY IS FOR WEST CENTRAL UTAH AND THE SOUTHWEST UTAH
VALLEYS.

SOUTH WINDS WILL INCREASE MONDAY AFTERNOON AND WILL 25 TO 35 MPH
WITH GUSTS NEAR 55 MPH. THE STRONG WINDS WILL DECREASE SLIGHTLY
MONDAY NIGHT BUT WILL RE-DEVELOP TUESDAY MORNING AND CONTINUE FOR
MUCH OF THE DAY.

THE STRONG SOUTH WINDS WILL CREATE DANGEROUS CROSS-WINDS ON ROADS
SUCH AS ROUTES 6 AND 50 AND I-15. AREAS OF BLOWING DUST AND ASH
MAY ALSO DEVELOP WHICH COULD SEVERELY RESTRICT VISIBILITY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

UTZ518-142100-
/O.NEW.KSLC.WI.Y.0011.080414T2100Z-080416T0000Z/
SOUTHERN MOUNTAINS-
405 AM MDT MON APR 14 2008

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM
MDT TUESDAY. 

THIS WIND ADVISORY IS FOR THE SOUTHERN UTAH MOUNTAINS. SOUTHERLY
WINDS WILL INCREASE TODAY AND REACH 35 TO 45 MPH BY LATE AFTERNOON
WITH GUSTS NEAR 60 MPH. THE STRONGEST WINDS WILL BE NEAR AND WEST
OF I-15. THE WINDY CONDITIONS WILL CONTINUE THROUGH TONIGHT AND
MUCH OF TUESDAY.

A WIND ADVISORY FOR THESE MOUNTAIN AREAS MEANS THAT WINDS OF 40
TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Apr 13, 9:32 AM MDT, 4 hours 46 minutes earlier.

Area forecast discussion, Apr 13, 9:32 AM MDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
932 AM MDT SUN APR 13 2008

.SYNOPSIS...WARM AND DRY HIGH PRESSURE ALOFT OVER UTAH TODAY WILL
SHIFT EAST INTO THE PLAINS STATES MONDAY. A COLD FRONT WILL SWEEP
THROUGH UTAH TUESDAY...BRINGING MUCH COOLER TEMPERATURES TO THE
AREA MIDWEEK.

&&

.DISCUSSION...MOUNTAIN TOP WINDS STILL FROM THE NORTH FOR THE SALT
LAKE AREA AS THE 700 MB RIDGE AXIS REMAINS ALONG THE NEVADA BORDER
THIS MORNING. THE FLOW WILL SHIFT TO SOUTHWEST ACROSS THE RIDGES
LATE TODAY. THE SOUTHWEST FLOW WILL INCREASE DRAMATICALLY MONDAY
WITH A THERMAL LOW DEVELOPING IN NORTHEAST NEVADA EAST OF A COLD
FRONT. A PRE-FRONTAL WIND BAND OF 50 TO 60 KNOTS AT 700 MB IS
FORECAST BY THE GFS AND NAM MODELS TO CROSS UTAH MONDAY NIGHT.
LATEST NAM MOS BULLETINS HAVE SUSTAINED WINDS NEAR 35 KNOTS FOR
MILFORD BY TUESDAY MORNING. WILL PROBABLY ISSUE A HIGH WIND WATCH
WITH THE AFTERNOON PACKAGE FOR THE WESTERN VALLEYS AND KEEP
MOUNTAIN WINDS AT ADVISORY LEVELS. ALSO WILL NEED TO CONSIDER FIRE
WEATHER HIGHLIGHTS FOR WIND AND LOW RH. NO MORNING UPDATES PLANNED.

&&

.AVIATION...WIND SHIFT TO NORTHWEST EXPECTED AROUND 20Z TODAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

GIBSON

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Apr 13, 7:15 AM MDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
715 AM MDT SUN APR 13 2008

UTZ001>016-019>021-517-518-WYZ021-141300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
715 AM MDT SUN APR 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES WILL BE ABOVE NORMAL FOR MID APRIL TODAY...WITH LOCAL
SNOWMELT CONTRIBUTING TO RISING SMALL STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

INCREASING SOUTHERLY WINDS BY MONDAY AFTERNOON WILL LEAD TO VERY
WARM TEMPERATURES ACROSS THE ENTIRE FORECAST AREA. RECORD OR NEAR
RECORD HIGH TEMPERATURES ARE POSSIBLE ON MONDAY. A COLD FRONT WILL
SWEEP SOUTH ACROSS UTAH LATE MONDAY NIGHT THROUGH TUESDAY. SHOWERS
AND THUNDERSTORMS ARE POSSIBLE OVER FAR NORTHERN UTAH AND SOUTHWEST
WYOMING ALONG AND BEHIND THE FRONT ON TUESDAY. A SECOND PACIFIC
WEATHER DISTURBANCE COULD GENERATE ADDITIONAL SHOWERS ALONG THE
FRONT OVER SOUTHERN UTAH LATE TUESDAY THROUGH EARLY WEDNESDAY.

HIGH PRESSURE WILL RETURN LATE IN THE WEEK. WARMER...MORE SEASONAL
TEMPERATURES WILL RETURN BY FRIDAY. THE NEXT COLD PACIFIC STORM
WILL MOVE OVER THE WEST COAST STATES BY THE WEEKEND. ISOLATED
SHOWERS AND THUNDERSTORMS ARE POSSIBLE AHEAD OF THIS STORM SYSTEM
SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 2:21 PM MDTRed Flag WarningSLC57 hr

Nearby

High Wind Watches in Utah, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.